Texas, 2004Flash Flooding in Texas, June 24, 2004
June 24, 2004 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 24, 6:48 PM CST, 42 minutes earlier.
Area forecast discussion, Jun 24, 6:48 PM CST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
748 PM CDT THU JUN 24 2004
.UPDATE...
A DOWNTREND IN POPS FOR TONIGHT IS UNDERWAY...WITH CONVECTION
DIMINISHING...OR MOVING OUT OF CWA EWX TO THE SOUTH AND EAST. 3-5
INCH RAINFALL AMOUNTS WERE COMMON THIS EVENING ACROSS PORTIONS OF
UVALDE...BEXAR...LAVACA AND DEWITT COUNTIES.
ONE FORECAST DILEMMA FOR TONIGHT INVOLVES CONVECTION WEST OF THE RIO
GRANDE. THE 18Z MESOETA SOLUTION WOULD LEAD ONE TO BELIEVE THAT A MCS
WAS GOING TO DEVELOP OUT THERE AND TREK SSE ALONG THE RIVER...
BRINGING FLOODING RAINS TO SOME OF OUR WESTERN COUNTIES. THE GFS
SOLUTION DOES NOT SHOW SIGNIFICANT QPF OVER THAT AREA TONIGHT.
CURRENT THINKING IS THAT MCS DEVELOPMENT TONIGHT IS UNLIKELY AND THAT
MOST OF THE CONVECTION WEST OF THE RIVER WILL CONTINUE TO HUG THE
HIGHER TERRAIN AND STAY TO THE WEST. HOWEVER...WILL KEEP 40-50 POPS
OUT WEST AS A HEDGE ON THE MESOETA SOLUTION.
THE WET PATTERN LOOKS TO GET SIGNIFICANTLY WETTER ON SATURDAY GIVEN
THE LATEST GFS AND ECMWF SOLUTIONS. HIGHEST POPS THIS FORECAST CYCLE
WILL BE SATURDAY WITH HIGH CONFIDENCE. ANY RAIN BEFORE THEN WILL
CAUSE PROBLEMS AS WELL GIVEN SATURATED GROUNDS. LOWER CONFIDENCE ON
EXACT LOCATION AND AMOUNTS OF HEAVY RAINS FOR FRIDAY AND FRIDAY NIGHT
WILL DELAY THE ISSUANCE OF A FLASH FLOOD WATCH...WILL WAIT FOR 00Z
MODEL DATA BEFORE MAKING A DECISION.
&&
.PREV DISCUSSION...
WET PATTERN TO CONTINUE THROUGH MUCH OF THE FORECAST CYCLE. SOLAR
HEATING AND SURFACE BOUNDARIES HAVE ALLOWED SCATTERED CONVECTION TO
DEVELOP WITH SOME LOCALLY HEAVY DOWNPOURS. THIS CONVECTION SHOULD
SLOWLY DISSIPATE WITH SUNSET. MEANWHILE, SHORT-WAVE TROUGH AND SPEED
MAX NEAR THE BIG BEND WILL ALLOW CONVECTION OVER THE HIGHER TERRAIN
TO DEVELOP INTO AN MCS AND PROPAGATE TO THE SOUTHEAST INTO THE CWA
DURING THE LATE EVENING AND OVERNIGHT HOURS. EXPECT HEAVIER RAINS
WITH THIS. HOWEVER, FOR NOW, WILL HOLD OFF ON ISSUING FLOOD WATCH AS
STILL SOME DISPUTE ON IF MCS WILL DEVELOP AND/OR MOVE INTO CWA, PLUS
FORWARD SPEED MAY PRECLUDE SIGNIFICANT ACCUMULATIONS.
REMAINDER OF THE FORECAST CYCLE, A MID AND UPPER LEVEL TROUGH WILL
PERSIST OVER OR JUST WEST OF TEXAS. WITH SHORT-WAVES AND SPEED MAXES
MOVING THROUGH MEAN TROUGH POSITION AND NEAR TROPICAL PWS, CONVECTION
COULD DEVELOP JUST ABOUT ANY TIME, ALTHOUGH GREATEST CHANCES WILL BE
DURING THE DAY DUE TO SOLAR HEATING. ANY SURFACE BOUNDARIES WILL
ENHANCE RAINFALL. A FLOOD WATCH MAY HAVE TO BE ISSUED DURING THE NEXT
FEW DAYS, AS FEATURES BECOME BETTER DEFINED. BY THE MIDDLE TO LATE
NEXT, MODELS SUGGEST SUBTROPICAL RIDGE WILL BUILD WEST INTO TEXAS AND
NORTHEASTERN MEXICO, SLOWLY DECREASING RAIN CHANCES. DAYTIME
TEMPERATURES TO BE BELOW AVERAGE DUE TO CLOUDS, RAIN, AND SOIL
MOISTURE.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
11/03/10/WR
Hazardous weather outlook, Jun 24, 10:00 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1100 AM CDT THU JUN 24 2004
TXZ171>173-183>194-202>209-217>225-228-251100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1100 AM CDT THU JUN 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING AS HEATING DESTABILIZES THE ATMOSPHERE. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS WITH ISOLATED 2 TO 3
INCH AMOUNTS POSSIBLE. THE STORMS WILL LIKELY DEVELOP IN THE VICINITY
OF OUTFLOW BOUNDARIES...THUS THE EXACT LOCATION AND TIME FOR
THUNDERSTORM DEVELOPMENT AND PROPAGATION WILL BE DIFFICULT TO
PINPOINT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
LOCALLY HEAVY RAINS WILL REMAIN POSSIBLE FRIDAY THROUGH SUNDAY AS
ABUNDANT MOISTURE CONTINUES TO INTERACT WITH WEAK DISTURBANCES ALOFT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 24, 5:14 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 PM CDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0609 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/24/2004 BEXAR TX COUNTY OFFICIAL
FLOODING AT SALADO CREEK, DEVINE ROAD, THE QUARRY, OLMOS
ROAD, AND OLMOS CREEK.
&&
WRLocal storm report, Jun 24, 5:21 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
621 PM CDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0618 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/24/2004 BEXAR TX COUNTY OFFICIAL
IH-35 LOWER LEVEL SOUTHBOUND LANES AT SAN PEDRO CLOSED
DUE TO FLOODING.
&&
WRFlash Flood, De Witt
- When
- June 24, 7:30 PM CST to 10:00 PM CST
- Where
- De Witt County, North Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
Showers and thunderstorms produced widespread 1 to 2 inch totals across the northern portions of Lavaca and DeWitt Counties in the early evening hours. The maximum totals in DeWitt County were around 3 inches between Cuero and Westhoff. Flash flooding was indicated along rural roads in the northern half of the county.
Flash Flood, Lavaca
- When
- June 24, 7:30 PM CST to 9:00 PM CST
- Where
- Lavaca County, North Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.384, -96.930 (the zone’s center; the record gives no point)
Showers and thunderstorms produced widespread 1 to 2 inch totals across the northern portions of Lavaca and DeWitt Counties in the early evening hours. The maximum totals in Lavaca County were around 3 inches in the Moulton area. Flash flooding was indicated on FM532 and along rural roads in the northern half of the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, June 24, 20042 deaths · 1 event
- Hail and Damaging Winds in Ohio, June 24, 20049 injured · $432,000 · 1 in hail · 31 events
- Flash Flooding and Hail in Texas, June 24, 2004$100,000 · 1 in hail · 4 events
- Flash Flooding in Texas, June 24, 2004$65,000 · 4 events
- Lightning Strike in South Carolina, June 24, 2004$50,000 · 1 event
- Lightning Strike in Alabama, June 24, 2004$40,000 · 1 event
- Flash Flood and Hail in New Mexico, June 24, 2004$20,000 · 1 in hail · 4 events
- Flooding in Louisiana, June 24, 20047 events
- Hail and Damaging Winds in Ohio, June 24, 2004$10,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, June 24, 20041 in hail · 4 events
- Hail and Damaging Wind in Kansas, June 24, 20041.75 in hail · 4 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 24, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409354, 5409355.